Mycoplasma pneumoniae is well known to cause pulmonary infection. However, it often has extrapulmonary manifestations as well. We diagnosed and treated a 41-year-old female who presented with symptoms of pneumonia along with multisystem involvement, including rash, acute hepatitis, and new onset heart failure that improved with steroids and doxycycline. Subsequent goal-directed medical therapy for non-ischemic cardiomyopathy (NICM) coincided with the complete recovery of the left ventricular function in three months. We also did a brief literature review with similar prior reported cases.
Asif, Muhammad; Chaudhry, Hammad S.; Aslam, Sadia; Nadeem, Ifrah; Chaudhry, Sunia S.; and Khan, Wahab
"Heart Failure associated with Mycoplasma Pneumoniae Infection, A Case and Review of Literature,"
Journal of Community Hospital Internal Medicine Perspectives: Vol. 13:
3, Article 8.
Available at: https://scholarlycommons.gbmc.org/jchimp/vol13/iss3/8